interferon side effects.

A board to discuss the Multiple Sclerosis modifying drug Avonex

interferon side effects.

Postby maymac123 » Sat Apr 09, 2005 7:25 pm

Has anyone experienced seizures while on the above. My daughter was diagnosed with Rel/Rem. M.S. at the beginning she would have a relapse and then feel well for a period of time. It was decided she should go on Beta Interferon started this in Sept. 04 went into rel. within a month of taking the drug and gradually got worse so bad now urine incontinent and cognitively very badly impared, She then had a very bad seizure I may add that she is 24yrs old and was diagnosed 3yrs ago. No explanation given for the seizure but a physician not her neurologist said hmm I wonder if it could be the Interferon. She is now having a break from the drug. Anyone had similar experience. I would be grateful for any feedback.
User avatar
maymac123
Newbie
 
Posts: 1
Joined: Mon Jan 24, 2005 4:00 pm

Advertisement

Postby Annette » Sun Apr 10, 2005 10:58 am

HI

So sorry to hear of your daughter's situation. My experience was very similar but I've made an excellent recovery. I, like you, posted a query on a board last year 'Does anyone feel they're getting worse on interferon?' I was stunned at the number of responses but the one that sticks in my mind was from a girl who replied:" Before interferon I was walking independantly, at 2 weeks I needed a cane and at 2 months I was in a wheelchair. I told everyone I thought it was the drug but friends family and doctors told me to 'keep going'."

This experience was so similar to mine. I started interferon as a 'precautionary measure' but was soon so badly affected I could no longer walk far or well and had literally innumerable symptoms. I was going downhill fast.

There are many people reacting badly to interferon. I'm not sure of the official number (about 3% my neuro told me) but I fear it is a lot higher than this. My problem with this is that I wasn't warned at all about this possible side-effect and with all the ensuing cognitive difficulties I was left to figure it out on my own. Not easy, I can tell you!

However, I would like to finish by saying that one year down the line I'm now doing great. Of course I stopped interferon immediately before it was too late, and started looking for other therapies. I found a little regimen that works great for me and has brought me back from the brink. No one would ever guess I had MS now. There is hope. Things will change for your daughter. You have to seek out and find the best possible treatments for her.

I wish you luck.
Annette.
User avatar
Annette
Getting to Know You...
 
Posts: 15
Joined: Sat Jan 29, 2005 4:00 pm

Postby CCmom » Tue Apr 12, 2005 7:44 am

My son did not have seizures on the interferons, but did have a progressive decline in his condition. He also experienced severe problems with cognitive issues. He is now taking Copaxone and LDN, and doing much better. Good luck to you!

Kim
Kim R.
User avatar
CCmom
Volunteer Moderator
 
Posts: 121
Joined: Sun Apr 25, 2004 3:00 pm

Postby mscamillec » Fri Aug 05, 2005 4:05 pm

well just a short note. on the first injection on avenox i had a severe seizure. the neuro said it is a side effect even though is is rare. thats what i had he said. i also had total amnesia the morning after. because i injected late at night the next morning and the total day was lost. i hope to never experience that again. now i am on another med.
camille
User avatar
mscamillec
Newbie
 
Posts: 1
Joined: Tue Mar 08, 2005 4:00 pm


Return to Avonex

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users

cron